Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 73, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Nov 17, 2021, 2:57 PM CST. It took effect at Nov 18, 2021, 6:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2021, 2:57 PM CST (20:57 UTC)
- In effect from
- Nov 18, 2021, 6:00 AM CST
- Expired
- Nov 19, 2021, 6:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
775 WHUS74 KCRP 172057 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 257 PM CST Wed Nov 17 2021 GMZ250-255-270-275-180500- /O.NEW.KCRP.SC.Y.0073.211118T1200Z-211119T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 257 PM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 6 AM Thursday to 6 AM CST Friday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-180500- /O.NEW.KCRP.SC.Y.0073.211118T1200Z-211119T0000Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 257 PM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...North winds around 20 knots with gusts up to 30 knots and choppy to occasionally rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
4 follow-up statements
144 WHUS74 KCRP 180330 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 930 PM CST Wed Nov 17 2021 GMZ250-255-270-275-181130- /O.CON.KCRP.SC.Y.0073.211118T1200Z-211119T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 930 PM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots becoming northeast Thursday night. Seas will range from 5 to 7 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 6 AM Thursday to 6 AM CST Friday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-181130- /O.CON.KCRP.SC.Y.0073.211118T1200Z-211119T0000Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 930 PM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...North winds around 20 knots with gusts up to 30 knots and choppy to occasionally rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
361 WHUS74 KCRP 181514 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 914 AM CST Thu Nov 18 2021 GMZ250-255-270-275-190000- /O.CON.KCRP.SC.Y.0073.000000T0000Z-211119T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 914 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 6 AM CST Friday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-190000- /O.CON.KCRP.SC.Y.0073.000000T0000Z-211119T0000Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 914 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and choppy waters. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
202 WHUS74 KCRP 190313 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 913 PM CST Thu Nov 18 2021 GMZ250-255-270-275-191200- /O.CON.KCRP.SC.Y.0073.000000T0000Z-211119T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 913 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds around 20 knots with gusts up to 25 knots becoming northeast after midnight and seas 5 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 6 AM CST Friday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
568 WHUS74 KCRP 191203 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 603 AM CST Fri Nov 19 2021 GMZ250-255-270-275-191315- /O.EXP.KCRP.SC.Y.0073.000000T0000Z-211119T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 603 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions have fallen below criteria and the Small Craft Advisory has been allowed to expire. $$ BF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 12:07 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 17, 12:07 PM CST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1207 PM CST Wed Nov 17 2021 .AVIATION... /18Z TAFs/ VFR until around 06Z when MVFR CIGs are expected to develop ahead of an approaching cold front. Gusty S-SE-ly winds this afternoon will weaken overnight ahead of the front with possible MVFR VSBYs from ALI-VCT. Isolated to scattered showers are expected for ALI-VCT-CRP ahead and along the front, with a few thunderstorms possible. The front should quickly move through South Texas around 09Z-10Z from VCT-COT and between 10Z-12Z from LRD-ALI-CRP, with rain chances gradually tapering off behind the front. Gusty N-NE winds are expected to then develop with gusts of 25-30 KTs possible with MVFR CIGs likely to persist through 18Z. && PREV DISCUSSION... /Issued 319 AM CST Wed Nov 17 2021/ SHORT TERM (Today through Thursday)... One last very warm day is in the hopper for South Texas before a Canadian cold front arrives early tomorrow morning and reminds us what month this really is. Well ahead of this front, low/mid 60 dewpoints were common over South TX this morning. However, this moisture was occupying a rather shallow layer resulting in PWATs of only 0.7" along the Coastal Bend. As a result, mixing heights and subsequent high temps today should end up similar to yesterday, if not a little higher. Stout capping around 850mb will keep any boundary layer cumulus in check - even as a minor trough crosses the region this afternoon. Moisture will both deepen and richen tonight as a plume of higher PWATs advects NW from the Gulf. Toward daybreak Thursday, the HREF-mean paints PWATs from 1" in the Brush Country to 1.3" along the southern Coastal Bend where dewpoints around 70 are likely. Most of the operational guidance (including the NAM) is on the slow side with FROPA compared to the HREF and CONSSHORT, so a blend of the latter two was used which has FROPA in Corpus around 12Z. Forcing for ascent will be confined to the low levels for most of tomorrow as the base of a positively titled trough doesn't arrive until the evening, and at this time the trough will have sheared out considerably. Ahead of the front Thursday morning, weak coastal troughing emerges which combined with some modest speed convergence could focus some shallow pre-frontal showers mainly along our coastal counties. Otherwise, the brunt of the forcing looks to be quick hitting along and just behind the front as capping weakens in time for some taller showers, but thunder still looks to play second fiddle in this setup. Following the quick shot of PoPs in the morning, cold air advection with markedly drier air dominates the lowest 2000 feet. Soundings favor widespread post-frontal stratus along the frontal inversion through the daytime, so high temps in most areas are likely to occur ahead of the front with temps hovering in the 60s through the afternoon on brisk north winds. LONG TERM (Thursday Night through Tuesday)... After the cold front passes through on Thursday, drier air and cooler temps will filter in behind it. Expect highs on Friday to dip down into the upper 60s to low 70s across the region, then quickly recover over the weekend back into the 80s as high pressure builds over Mexico with partly cloudy skies and warm air advection lending to warming trend. The next front is expected toward the start of the workweek as another trough moves across the Northern Plains. Models differ with timing with the GFS and Euro bringing it through Sunday night/Monday morning. Have gone with the NBM for now as far as PoP's are concerned but will adjust as future model runs come into better agreement. The next disturbance will move across the Desert SW about midweek and have kept rain chances through the end of the period (mostly offshore) as the next front from this system will approach our CWA towards the end of the week. Will continue to monitor the possibility for minor coastal flooding this weekend (especially Friday) as heights approaching 2 ft MSL combined with Ekman forcing will help to pile up water towards the coast. MARINE... Moderate to occasionally strong southerly flow continues today, before slowly diminishing to weak to moderate tonight from the southeast ahead of a cold front. This front will sweep south across the waters Thursday morning with isolated to scattered showers and a few thunderstorms. Strong northerly flow with SCA conditions are likely behind the front and continuing through Friday morning. Although unlikely, there is some potential for Gale force winds at times. Strong northeasterly flow will then decrease to moderate levels by Friday afternoon before returning to a weak to moderate onshore flow by early Saturday. Isolated showers could linger into Friday morning but the weekend is expected to be dry with shower activity returning on Monday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 85 64 68 53 69 / 0 30 40 0 0 Victoria 83 57 67 48 67 / 0 30 10 0 0 Laredo 87 61 66 53 70 / 0 20 20 0 0 Alice 88 62 67 49 71 / 0 20 30 0 0 Rockport 80 63 69 53 69 / 0 30 30 0 0 Cotulla 88 57 66 50 72 / 0 10 10 0 0 Kingsville 88 66 71 52 70 / 0 30 40 10 0 Navy Corpus 80 67 70 58 68 / 0 40 40 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, Nov 17, 3:24 AM CST, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 324 AM CST Wed Nov 17 2021 TXZ229>234-239>247-342>347-442-443-447-180930- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 324 AM CST Wed Nov 17 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Minor coastal flooding will be possible during times of high tide from Friday through the weekend. GMZ230-235-250-255-270-275-180930- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 324 AM CST Wed Nov 17 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisory conditions are likely Thursday through early Friday in the wake of a cold front.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.